Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
87 Posts
Discussion Starter · #1 ·
I'm not writing this to say all doctors are bad.My family doctor is one of the best always caring he always ask how me and my wife are doing even when it's my son thats there to see him.If you call and say your not feeling so good he will make time to see you that day.But since I've gotten I.B.S he told me this was out of his league and sent to see a specialist named Jeffery Brown.He is one of the most uncaring doctors I've ever met.As I've mentiond before I'm going to see a new doctor in Long Beach CA, on Aug 6.But until then I'm stuck with Brown I've spent alot of money on this guy and have gotten no result's.First he put me on Donatal which helped alittle but the side effects where huge, it me feel like I'd been put in a tunnel, every thing was loud and my vision was blured. Just having some one talk to me drove me nuts.He then put me on Trazodone which did nothing for the pain. All it does is make me tired and if I'm not hurting to bad it will put me to sleep.And I'v started losing my sex drive. Trazodone is an anti-depressant and I've read on the bb that it can do this.So I called Dr. Brown yesterday and told him Trazodone has done nothing for my pain and if can if can give me somthing else until I could see Dr. Snape.He asked me if I wanted to take the Donatal agin and I told him no the side effects weren't worth it.He then told me "I guess we know where your pain stands then dont we!". Although I wanted to scream at him I did not.I believe there are three people you don't talk back to besides your wife and parents.#1-The person serving your food.#2-The person cutting your hair and #3-The person in charge of your health.So again I asked if he give me somthing and did he? NO! Instead he told me to take two Trazodone a day instead of one.What part of it "does not help!" did he not understand?.So I gave up and told him fine I'll try that and did it help? NO!. just venting Marvin.
 

·
Registered
Joined
·
40 Posts
marvin,86 this doc immed and stop the meds if they are making you crazy.believe you me, ibs is not life threatening, and you really want a gi doc u are going to like because this ibs is something that is going to be around for along time
 

·
Registered
Joined
·
40 Posts
marvin,86 this doc immed and stop the meds if they are making you crazy.believe you me, ibs is not life threatening, and you really want a gi doc u are going to like because this ibs is something that is going to be around for along time
 

·
Registered
Joined
·
14,427 Posts
Marvin, So sorry you had to go thru this. There are so many other anti-spasmodics out there to try. Yes most of them will initially make one feel a little loopy. But that side effect does subside. The first time I took Levsin, well...... my husband was in hysterics. I was definitely LOOPY
However now when I need to take it I hardly feel any of that at all & NO hubby can't even tell I took it
. Now Marvin I'm not talking about taking mountains of this stuff to get rid of the side effect. My Doc wrote me a script for it in February for 30 tabs I believe & I'm not half way thru the bottle yet! Just try to stick with it; the donatal or whichever one he gives ya. As for "back talking" a Doc; expressing your symptoms & telling them what you need is NOT back talk. Marvin These Doctors are not gods. He puts his pants on the same way you do. YOU are the consumer & the CEO of your health. You are in charge, not them. His attitude his unprofessional to me. You only "need" this guy for a week or so. Just call him back & tell him you have changed your mind & want to try the anti-spasmodic again. You might not even have to speak to him. Just tell the nurse or the person who answers the phone that you need him to call it in for ya. Now, you might want to tell your wife to put away your video cam for the next couple days. (Ya don't want any evidence of said loopiness laying around
)Hang in there & don't forget about the relaxation techniques. I'm pulling for ya. Let us know how you are doing. BQ
 

·
Registered
Joined
·
14,427 Posts
Marvin, So sorry you had to go thru this. There are so many other anti-spasmodics out there to try. Yes most of them will initially make one feel a little loopy. But that side effect does subside. The first time I took Levsin, well...... my husband was in hysterics. I was definitely LOOPY
However now when I need to take it I hardly feel any of that at all & NO hubby can't even tell I took it
. Now Marvin I'm not talking about taking mountains of this stuff to get rid of the side effect. My Doc wrote me a script for it in February for 30 tabs I believe & I'm not half way thru the bottle yet! Just try to stick with it; the donatal or whichever one he gives ya. As for "back talking" a Doc; expressing your symptoms & telling them what you need is NOT back talk. Marvin These Doctors are not gods. He puts his pants on the same way you do. YOU are the consumer & the CEO of your health. You are in charge, not them. His attitude his unprofessional to me. You only "need" this guy for a week or so. Just call him back & tell him you have changed your mind & want to try the anti-spasmodic again. You might not even have to speak to him. Just tell the nurse or the person who answers the phone that you need him to call it in for ya. Now, you might want to tell your wife to put away your video cam for the next couple days. (Ya don't want any evidence of said loopiness laying around
)Hang in there & don't forget about the relaxation techniques. I'm pulling for ya. Let us know how you are doing. BQ
 

·
Registered
Joined
·
1,186 Posts
Different anti-spasmodics work differently for different people. If Donnatol does nothing, try Levsin, Bentyl, or Librax. So sorry you have had to deal with this jerk. I have been there with bad GI doctors, so I really empathize.Stacey
 

·
Registered
Joined
·
1,186 Posts
Different anti-spasmodics work differently for different people. If Donnatol does nothing, try Levsin, Bentyl, or Librax. So sorry you have had to deal with this jerk. I have been there with bad GI doctors, so I really empathize.Stacey
 
G

·
Sorry to hear that your Doc is such an (excuse the pun) Butt Head. As an RN and Nurse Practitioner, I have met many of them along the way, but for every bad one there is a good one too. With my LUPUS and now IBS, beleive me I have met some real winners. My best advice is to be proactive in your own care. READ READ READ, and be educated. For a few months my health insurance had NO GI DOCS !!!! can you beleive that...then they had one. I figured, what kind of guy can this be? For a while I refused to go. What a pleasant surprise I got. This guys was kind, caring and informed. UNfortunately for me the med he wanted to give me "PAMINE" isnt covered under my health plan. So for you, just grin and bear it and take what ever you can get from your present doc until you can get to the new one.------------------Brenda S, R.N.This too shall pass !
 
G

·
Sorry to hear that your Doc is such an (excuse the pun) Butt Head. As an RN and Nurse Practitioner, I have met many of them along the way, but for every bad one there is a good one too. With my LUPUS and now IBS, beleive me I have met some real winners. My best advice is to be proactive in your own care. READ READ READ, and be educated. For a few months my health insurance had NO GI DOCS !!!! can you beleive that...then they had one. I figured, what kind of guy can this be? For a while I refused to go. What a pleasant surprise I got. This guys was kind, caring and informed. UNfortunately for me the med he wanted to give me "PAMINE" isnt covered under my health plan. So for you, just grin and bear it and take what ever you can get from your present doc until you can get to the new one.------------------Brenda S, R.N.This too shall pass !
 
G

·
Marvin...one last thing. Something disturbed me about you posting #3 the person in charge of your health ???????That should be you ! Not the doctor.------------------Brenda S, R.N.This too shall pass !
 
G

·
Marvin...one last thing. Something disturbed me about you posting #3 the person in charge of your health ???????That should be you ! Not the doctor.------------------Brenda S, R.N.This too shall pass !
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top